Alert archive / Oklahoma / Flash Flood Warnings in 2008
Flash Flood Warning 8, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Apr 10, 2008, 12:37 AM CDT for 13 counties in Oklahoma; 6 counties in Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2008, 12:37 AM CDT (05:37 UTC)
- Expired
- Apr 10, 2008, 6:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Grady County, OK, Kingfisher County, OK, Kiowa County, OK, Logan County, OK, McClain County, OK, Oklahoma County, OK, Stephens County, OK, Tillman County, OK, Archer County, TX, Baylor County, TX, Foard County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 97 km from the middle of the area, began a volume at 05:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.6 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 570 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 392 m²/s²
- 0-3 km storm-relative helicity
- 550 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOUN 100539
FFWOUN
OKC015-017-027-031-033-051-073-075-083-087-109-137-141-TXC009-023-
155-275-485-487-101130-
/O.NEW.KOUN.FF.W.0008.080410T0537Z-080410T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1237 AM CDT THU APR 10 2008
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CANADIAN COUNTY IN CENTRAL OKLAHOMA...
NORTHERN CLEVELAND COUNTY IN CENTRAL OKLAHOMA...
GRADY COUNTY IN CENTRAL OKLAHOMA...
EASTERN KINGFISHER COUNTY IN CENTRAL OKLAHOMA...
LOGAN COUNTY IN CENTRAL OKLAHOMA...
NORTHWESTERN MCCLAIN COUNTY IN CENTRAL OKLAHOMA...
OKLAHOMA COUNTY IN CENTRAL OKLAHOMA...
NORTHWESTERN ARCHER COUNTY IN NORTHERN TEXAS...
BAYLOR COUNTY IN NORTHERN TEXAS...
SOUTHEASTERN FOARD COUNTY IN NORTHERN TEXAS...
KNOX COUNTY IN NORTHERN TEXAS...
WICHITA COUNTY IN NORTHERN TEXAS...
WILBARGER COUNTY IN NORTHERN TEXAS...
NORTHWESTERN STEPHENS COUNTY IN SOUTHERN OKLAHOMA...
CADDO COUNTY IN SOUTHWEST OKLAHOMA...
COMANCHE COUNTY IN SOUTHWEST OKLAHOMA...
COTTON COUNTY IN SOUTHWEST OKLAHOMA...
EASTERN KIOWA COUNTY IN SOUTHWEST OKLAHOMA...
TILLMAN COUNTY IN SOUTHWEST OKLAHOMA...
* UNTIL 630 AM CDT
* AT 1237 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A LARGE AREA OF STRONG TO SEVERE THUNDERSTORMS
OVER THE WARNED AREA. 2 TO 3 INCHES OF RAIN HAS FALLEN OVER THE
WARNED AREA AND AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS LIKELY.
* LOCATIONS IN THE WARNING INCLUDE BURKBURNETT...CHICKASHA...DEL
CITY...EL RENO...GUTHRIE...KINGFISHER...LAWTON...MIDWEST CITY...
MOORE...NORMAN...OKLAHOMA CITY...SEYMOUR...VERNON AND WESTERN
EDMOND.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT DRIVE VEHICLES INTO
AREAS WHERE WATER COVERS THE ROADWAY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. MOVE TO HIGHER
GROUND.
LAT...LON 3440 9926 3435 9919 3443 9923 3453 9919
3460 9907 3464 9910 3511 9875 3512 9861
3524 9863 3612 9777 3601 9768 3617 9767
3617 9736 3599 9735 3595 9715 3572 9713
3573 9745 3535 9714 3341 9919 3340 10001
$$2 follow-up statements
000
WGUS74 KOUN 100708
FFSOUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
158 AM CDT THU APR 10 2008
OKC015-017-027-031-033-051-065-073-075-083-087-109-137-141-TXC009-
023-155-275-485-487-101130-
/O.CON.KOUN.FF.W.0008.000000T0000Z-080410T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOGAN OK-KINGFISHER OK-CANADIAN OK-OKLAHOMA OK-CADDO OK-CLEVELAND OK-
GRADY OK-MCCLAIN OK-JACKSON OK-COTTON OK-KIOWA OK-TILLMAN OK-
COMANCHE OK-STEPHENS OK-WILBARGER TX-FOARD TX-WICHITA TX-ARCHER TX-
KNOX TX-BAYLOR TX-
158 AM CDT THU APR 10 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR
BAYLOR...KNOX...NORTHWESTERN ARCHER...WICHITA...SOUTHEASTERN FOARD...
WILBARGER...NORTHWESTERN STEPHENS...COMANCHE...TILLMAN...EASTERN
KIOWA...COTTON...SOUTHEASTERN JACKSON...NORTHWESTERN MCCLAIN...
GRADY...NORTHERN CLEVELAND...CADDO...OKLAHOMA...CANADIAN...EASTERN
KINGFISHER AND LOGAN COUNTIES...
AT 158 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS MUCH OF THE
WARNED AREA. THE HEAVIEST RAIN WAS LOCATED FROM AROUND DUNCAN
NORTHEASTWARD THROUGH THROUGH SOUTHERN AND EASTERN PARTS OF THE
OKALHOMA CITY METRO AREA WHERE RAINFALL RATES OF OVER ONE INCH PER
HOUR CAN BE EXPECTED. IN ADDITION TO FLOODING ALONG CREEKS AND
STREAMS...FLOODED STREETS WILL ALSO CAUSE TRAVEL DIFFICULTIES.
BE ESPECIALLY CAREFUL DRIVING THROUGH UNDERPASSES OR OTHER LOW LYING
AREAS WHERE WATER MAY BE DEEPER THAN IT APPEARS.
LOCATIONS IN THE WARNING INCLUDE BURKBURNETT...CHICKASHA...DEL
CITY...EL RENO...GUTHRIE...KINGFISHER...LAWTON...MIDWEST
CITY...MOORE...NORMAN...OKLAHOMA CITY...SEYMOUR...VERNON AND EDMOND.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARM LANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT DRIVE VEHICLES INTO
AREAS WHERE WATER COVERS THE ROADWAY.
LAT...LON 3440 9926 3435 9919 3443 9923 3453 9919
3460 9907 3464 9910 3511 9875 3512 9861
3524 9863 3612 9777 3601 9768 3617 9767
3617 9736 3599 9735 3595 9715 3572 9713
3573 9745 3535 9714 3341 9919 3340 10001
$$000
WGUS74 KOUN 101013
FFSOUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
509 AM CDT THU APR 10 2008
OKC015-017-027-031-033-051-065-073-075-083-087-109-137-141-TXC009-
023-155-275-485-487-101130-
/O.CON.KOUN.FF.W.0008.000000T0000Z-080410T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOGAN OK-KINGFISHER OK-CANADIAN OK-OKLAHOMA OK-CADDO OK-CLEVELAND OK-
GRADY OK-MCCLAIN OK-JACKSON OK-COTTON OK-KIOWA OK-TILLMAN OK-
COMANCHE OK-STEPHENS OK-WILBARGER TX-FOARD TX-WICHITA TX-ARCHER TX-
KNOX TX-BAYLOR TX-
509 AM CDT THU APR 10 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR
BAYLOR...KNOX...NORTHWESTERN ARCHER...WICHITA...SOUTHEASTERN FOARD...
WILBARGER...NORTHWESTERN STEPHENS...COMANCHE...TILLMAN...EASTERN
KIOWA...COTTON...SOUTHEASTERN JACKSON...NORTHWESTERN MCCLAIN...
GRADY...NORTHERN CLEVELAND...CADDO...OKLAHOMA...CANADIAN...EASTERN
KINGFISHER AND LOGAN COUNTIES...
AT 509 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL HAVE
MOVED INTO EASTERN OKLAHOMA THIS MORNING. ALTHOUGH THE RAIN HAS
ENDED...SOME LOW LYING AREAS...SMALL STREAM...CREEKS AND POOR
DRAINAGE AREAS WILL REMAIN FLOODED THROUGH THE EARLY MORNING HOURS.
LOCATIONS IN THE WARNING INCLUDE BURKBURNETT...CHICKASHA...DEL
CITY...EL RENO...GUTHRIE...KINGFISHER...LAWTON...MIDWEST CITY...
MOORE...NORMAN...OKLAHOMA CITY...SEYMOUR...VERNON AND WESTERN EDMOND.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. MOVE TO HIGHER
GROUND.
LAT...LON 3440 9926 3435 9919 3443 9923 3453 9919
3460 9907 3464 9910 3511 9875 3512 9861
3524 9863 3612 9777 3601 9768 3617 9767
3617 9736 3599 9735 3595 9715 3572 9713
3573 9745 3535 9714 3341 9919 3340 10001
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Apr 9, 9:40 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Apr 9, 9:40 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
940 PM CDT WED APR 9 2008
.DISCUSSION...
MAIN ISSUES WITH THE FORECAST ARE STILL IN GOOD SHAPE. WIDESPREAD
SHOWERS AND THUNDERSTORMS ARE DEVELOPING AND MOVING NORTHEAST INTO
THE AREA... AND EXPECT WIDESPREAD THUNDERSTORMS ACROSS MUCH OF THE
AREA. WARM FRONT HAD MOVED NORTHEAST INTO SOUTH CENTRAL AND
SOUTHEAST OKLAHOMA... HOWEVER MORE RECENT MESONET DATA SHOWS THAT
IT IS MOVING SOUTH AGAIN AND EXTENDS FROM ATOKA COUNTY TO LOVE
COUNTY IN OKLAHOMA. THE FRONT WILL LIKELY START LIFTING NORTH
AGAIN AS UPPER SYSTEM MOVES TOWARD THE PLAINS AND THE SURFACE
CYCLONE LIFTS NORTHEAST TOWARD OKLAHOMA. THE WIDESPREAD STORMS ARE
EXPECTED REGARDLESS... BUT THE MORE SIGNIFICANT SEVERE THREAT WILL
DEPEND SOMEWHAT ON HOW FAR NORTH THIS FRONT MOVES AND ALLOW THE
SURFACE-BASED INSTABILITY TO SPREAD NORTH. HAVE UPDATED THE
PACKAGE TO ACCOUNT FOR THE COOLER AIR ON THE NORTH SIDE OF THE
BOUNDARY IN CENTRAL OKLAHOMA AND THEREFORE MADE ADJUSTMENTS TO THE
OVERNIGHT MINS. REST OF THE PACKAGE IS GOOD.
&&
.PREV DISCUSSION... /ISSUED 302 PM CDT WED APR 9 2008/
DISCUSSION...
LARGE COMPLEX OF SHOWERS AND THUNDERSTORMS... ASSOCIATED WITH LEAD
SHORTWAVE... OVER THE AREA THIS AFTN WILL CONT TO PUSH E/NE.
ADDITIONAL CONVECTION DEVELOPING TO OUR SW THIS AFTN WILL LIFT NE
ACROSS THE AREA LATE TODAY AND OVERNIGHT. AS WARM FRONT LIFTS NORTH
THIS EVENING PARTS OF CENTRAL INTO SOUTHERN OK AND N TX WILL BE IN
WARM SECTOR. THIS WILL RAISE SUPERCELL/TORNADO CONCERN ACROSS THIS
AREA. HEAVY AND POTENTIALLY FLOODING RAINFALL IS ALSO LIKELY TO
OCCUR ACROSS MUCH OF CENTRAL INTO EASTERN OK TONIGHT AND EARLY
THURSDAY. WILL LEAVE FLOOD WATCH AS IS FOR NOW.
SYSTEM LIFTS QUICKLY NE THU MORNING WITH DRY SLOT OVERSPREADING THE
AREA. BEHIND DRYLINE STRONG W/SW SFC WINDS DEVELOP WHICH MAY LEAD TO
WIND ADVISORY NEEDING TO BE ISSUED. SOME FIRE WEATHER CONCERNS WILL
ALSO EXIST ACROSS PORTIONS OF SOUTHWEST OK AND WESTERN NORTH TEXAS
THU AFTN. WILL HOLD OFF ON THESE HEADLINE FOR NOW.
COOLER DRIER WX EXPECTED FRI INTO WEEKEND BEFORE WARMING TREND INTO
EARLY NEXT WEEK.
DID GO WITH HPC QPF FOR TONIGHT INTO EARLY THU AS SEEM TO REPRESENT
ANTICIPATED RAINFALL BETTER THAN GRIDDED MOS GUID.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 50 68 41 64 / 80 20 20 10
HOBART OK 47 68 41 60 / 80 10 10 10
WICHITA FALLS TX 54 76 44 70 / 90 10 10 10
GAGE OK 44 63 34 57 / 70 30 20 10
PONCA CITY OK 50 64 37 59 / 80 40 20 10
DURANT OK 64 75 49 69 / 90 40 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH THROUGH THURSDAY EVENING FOR OKZ008-012-013-018>020-
023>032-037>048-050>052.
TX...FLOOD WATCH THROUGH THURSDAY EVENING FOR TXZ086-089-090.
&&Hazardous weather outlook, Apr 9, 9:30 PM CDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
930 PM CDT WED APR 9 2008
OKZ004>048-050>052-TXZ083>090-101200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
930 PM CDT WED APR 9 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PARTS OF SOUTHWEST AND SOUTH CENTRAL OKLAHOMA AND WESTERN
NORTH TEXAS. A SLIGHT RISK COVERS THE REST OF CENTRAL AND NORTHERN
OKLAHOMA.
LOCATION...
THE MODERATE RISK AREA IS SOUTH OF A LINE FROM HOLDENVILLE...TO
CHICKASHA ...TO LAWTON...TO VERNON...TO KNOX CITY. THE SLIGHT
RISK AREA COVERS THE REST OF THE AREA.
THE MODERATE RISK AREA MAY NEED TO BE ADJUSTED NORTHWARD LATER
TONIGHT.
TIMING...
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS WILL CONTINUE THROUGH THE NIGHT ACROSS THE AREA. MORE
SIGNIFICANT SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE MODERATE
RISK AREA.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN ON CONTINUED SEVERE WEATHER OPERATIONS...
LIKELY EXTENDING INTO EARLY THURSDAY MORNING.
PEOPLE IN THE MODERATE RISK AREA SHOULD BE READY FOR SIGNIFICANT
SEVERE STORMS LATE TONIGHT...INCLUDING THE POSSIBILITY OF
TORNADOES. BE SURE YOUR WEATHER RADIO IS SET AND READY TO ALERT FOR
WARNINGS IN YOUR AREA.
DISCUSSION...
WEATHER FEATURES CONTINUE TO COME TOGETHER TO BRING THE THREAT FOR
SIGNIFICANT SEVERE STORMS TONIGHT. AN INTENSE UPPER LEVEL STORM
SYSTEM WAS MOVING OUT OF THE SOUTHWESTERN U.S.. SURFACE LOW PRESSURE
WAS DEEPENING ACROSS SOUTHWEST TEXAS. A WARM FRONT WILL CONTINUE TO
MOVE NORTHWARD...PUSHING FURTHER INTO SOUTH CENTRAL AND SOUTHEAST
OKLAHOMA TONIGHT. SOUTH OF THE WARM FRONT...THE AIR MASS WILL
CONTINUE TO DESTABILIZE AS RICH LOW LEVEL MOISTURE SURGES NORTHWARD.
GIVEN THE STRENGTH OF THE APPROACHING UPPER STORM SYSTEM...THE
LOCATION OF THE WARM FRONT AND SURFACE LOW PRESSURE
AREA...INCREASING LOW LEVEL MOISTURE AND THE RESULTING UNSTABLE AIR
MASS...SUPERCELL THUNDERSTORMS ARE EXPECTED TO BE A THREAT...ESPECIALLY
ACROSS THE MODERATE RISK AREA. THE MOST INTENSE STORMS WILL BE
CAPABLE OF PRODUCING VERY LARGE HAIL AND DAMAGING WIND GUSTS.
THE THREAT FOR TORNADOES WILL CONTINUE TO INCREASE ACROSS THE
MODERATE RISK AREA AS THE LOW LEVEL JET STRENGTHENS...AND LOW LEVEL
MOISTURE INCREASES.
THERE IS STILL SOME QUESTION AS TO HOW FAR NORTH THE WARM FRONT WILL
ADVANCE. IF IT MAKES IT FARTHER NORTH THAN THE CURRENT FORECAST
INDICATES...THE MODERATE RISK AREA MAY NEED TO BE EXPANDED NORTHWARD.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY APR 10.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
IN ADDITION TO THE SEVERE WEATHER THREAT...FLOODING RAINS ARE ALSO
LIKELY THROUGH CENTRAL AND SOUTHEAST OKLAHOMA. A FLOOD WATCH IS IN
EFFECT THESE AREAS FROM THIS AFTERNOON THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
A SLIGHT RISK OF SEVERE THUNDERSTORMS REMAINS THURSDAY MORNING IN
SOUTHEAST OKLAHOMA AS THE UPPER STORM AND ASSOCIATED COLD FRONT MOVE
QUICKLY EAST. LARGE HAIL IS POSSIBLE AS ARE A FEW TORNADOES IN
SOUTHEAST OKLAHOMA BEFORE NOON.
OTHER HAZARDOUS WEATHER...
VERY HEAVY RAINFALL WILL OCCUR THURSDAY MORNING IN SOUTHEAST
OKLAHOMA...BUT SHOULD END BY MID-MORNING. SOME FLOODING MAY BE
ONGOING FROM THE NIGHT.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
THURSDAY.
SMITHIn the hours before
Special weather statement, Apr 9, 10:31 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1031 PM CDT WED APR 9 2008 OKZ036-TXZ083-100345- JACKSON OK-HARDEMAN TX- 1031 PM CDT WED APR 9 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN AND JACKSON COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER GOODLETT AT 1031 PM CDT... MOVING NORTHEAST AT 50 MPH. SMALL HAIL IS LIKELY.
Special weather statement, Apr 9, 10:51 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1051 PM CDT WED APR 9 2008 OKZ043-048-100400- COAL OK-ATOKA OK- 1051 PM CDT WED APR 9 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ATOKA AND COAL COUNTIES. AT 1051 PM...A CLUSTER OF STRONG THUNDERSTORMS EXTENDED FROM CLARITA TO BOGEY DEPOT STATE PARK...MOVING NORTHEAST AT 35 MPH. 50 MPH WINDS AND SMALL HAIL ARE LIKELY...WITH FURTHER STRENGTHENING POSSIBLE. PEOPLE IN ATOKA AND COAL COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
Local storm report, Apr 9, 10:58 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1058 PM CDT WED APR 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM HAIL WAPANUCKA 34.37N 96.42W
04/09/2008 E0.88 INCH JOHNSTON OK EMERGENCY MNGR
&&
TY/RSSpecial weather statement, Apr 9, 11:13 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1113 PM CDT WED APR 9 2008 TXZ087-100430- KNOX TX- 1113 PM CDT WED APR 9 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR KNOX COUNTY. A STRONG THUNDERSTORM WAS LOCATED 12 MILES WEST OF BENJAMIN AT 1113 PM CDT...MOVING NORTHEAST AT 45 MPH. SMALL HAIL IS LIKELY.
Local storm report, Apr 9, 11:33 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1133 PM CDT WED APR 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM HAIL 3 S VERNON 34.11N 99.29W
04/09/2008 E0.75 INCH WILBARGER TX EMERGENCY MNGR
1116 PM HAIL 4 S VERNON 34.09N 99.29W
04/09/2008 E0.75 INCH WILBARGER TX EMERGENCY MNGR
1111 PM HAIL 2 SW LOCKETT 34.06N 99.39W
04/09/2008 E0.75 INCH WILBARGER TX AIRPLANE PILOT
PENNY SIZE HAIL COVERED THE GROUND AT THE INTERSECTION OF
COUNTY ROADS 2073 AND 2074.
&&
TY/RSSpecial weather statement, Apr 9, 11:43 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1143 PM CDT WED APR 9 2008 TXZ088-100500- BAYLOR TX- 1143 PM CDT WED APR 9 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BAYLOR COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF BOMARTON AT 1143 PM CDT...MOVING NORTHEAST AT 45 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:46 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Johnston | 44 min |
| Apr 9, 8:13 PM CDT | River Flood Warning | OUN | Pottawatomie, Seminole | 33 hr |
| Apr 9, 8:34 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 31 min |
| Apr 9, 8:50 PM CDT | River Flood Warning | OUN | Blaine, Caddo, Canadian, Custer | 25 hr |
| Apr 9, 9:14 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 46 min |
| Apr 9, 9:15 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon | 45 min |
| Apr 9, 9:17 PM CDT | Severe Thunderstorm Warning | OUN | Atoka | 43 min |
| Apr 9, 9:52 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Kiowa, Washita | 38 min |
| Apr 9, 9:54 PM CDT | River Flood Warning | OUN | Oklahoma | 59 hr |
| Apr 9, 9:55 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 40 min |
| Apr 9, 9:58 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer | 32 min |
| Apr 9, 10:14 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 46 min |
| Apr 9, 10:58 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 47 min |
| Apr 9, 11:02 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa, Tillman | 43 min |
| Apr 9, 11:11 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 49 min |
| Apr 9, 11:11 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 34 min |
| Apr 10, 12:00 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 45 min |
| Apr 10, 12:03 AM CDT | Severe Thunderstorm Warning | OUN | Tillman | 27 min |
| Apr 10, 12:50 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 40 min |
| Apr 10, 1:47 AM CDT | Flash Flood Warning | OUN | Lincoln, Payne | 6 hr |
| Apr 10, 2:00 AM CDT | Severe Thunderstorm Warning | OUN | Jefferson, Stephens | 45 min |
| Apr 10, 2:08 AM CDT | Tornado Warning | OUN | Jefferson | 37 min |
| Apr 10, 2:20 AM CDT | River Flood Warning | OUN | Logan | 31 hr |
| Apr 10, 2:44 AM CDT | Flash Flood Warning | OUN | Garvin, Jefferson, Stephens | 6 hr |
| Apr 10, 2:48 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Love, Marshall, Murray, Pontotoc | 42 min |
| Apr 10, 2:50 AM CDT | Flash Flood Warning | OUN | Pottawatomie, Seminole | 6 hr |
| Apr 10, 3:19 AM CDT | River Flood Warning | OUN | Logan | 35 hr |
| Apr 10, 3:19 AM CDT | Wind Advisory | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Carter and 39 more | 18 hr |
| Apr 10, 3:22 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Hughes, Johnston, Pontotoc | 38 min |
| Apr 10, 3:32 AM CDT | River Flood Warning | OUN | Lincoln, Oklahoma, Pottawatomie | 42 hr |
| Apr 10, 3:55 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan | 50 min |
| Apr 10, 4:13 AM CDT | River Flood Warning | OUN | Canadian, Oklahoma | 7 hr |
| Apr 10, 6:35 AM CDT | River Flood Warning | OUN | Grady | 8 hr |
| Apr 10, 8:34 AM CDT | River Flood Warning | OUN | Atoka, Bryan | 59 hr |
| Apr 10, 8:51 AM CDT | River Flood Warning | OUN | Comanche, Cotton | 4 days |
| Apr 10, 8:57 AM CDT | River Flood Warning | OUN | Caddo, Kiowa, Washita | 20 hr |
| Apr 10, 8:57 AM CDT | River Flood Warning | OUN | Caddo, Garvin, Grady | 53 hr |
| Apr 10, 8:57 AM CDT | River Flood Warning | OUN | Grady | 7 hr |
| Apr 10, 8:57 AM CDT | River Flood Warning | OUN | Garvin | 24 hr |
| Apr 10, 9:42 AM CDT | River Flood Warning | OUN | Logan, Payne | 35 hr |
| Apr 10, 9:55 AM CDT | River Flood Warning | OUN | Kingfisher | 5 hr |
| Apr 10, 2:58 PM CDT | Red Flag Warning | OUN | Beckham, Comanche, Cotton, Custer, Greer, Harmon and 5 more | 5 hr |
| Apr 10, 2:58 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods, Woodward | 32 min |
| Apr 9, 8:29 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay | 46 min |
| Apr 9, 8:53 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Knox | 52 min |
| Apr 9, 9:36 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Foard, Knox, Wilbarger | 39 min |
| Apr 9, 9:39 PM CDT | Severe Thunderstorm Warning | OUN | Knox | 51 min |
| Apr 9, 10:24 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Knox | 36 min |
| Apr 9, 10:48 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Wilbarger | 27 min |
| Apr 9, 11:38 PM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 37 min |
| Apr 10, 12:40 AM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor, Wichita, Wilbarger | 50 min |
| Apr 10, 12:59 AM CDT | Severe Thunderstorm Warning | OUN | Baylor, Knox | 32 min |
| Apr 10, 1:25 AM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay, Wichita | 50 min |
Nearby
Flash Flood Warnings in Oklahoma, 2008Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.